Alert archive / Tennessee / Freeze Warnings in 2011

Freeze Warning 6, NWS Memphis, TN

October 31, 2011Tishomingo County, Mississippi; 5 counties in Tennessee

NWS Memphis, TN issued this freeze warning at Oct 31, 2011, 3:40 PM CDT for Tishomingo County, Mississippi; 5 counties in Tennessee. It took effect at Nov 1, 2011, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 3:40 PM CDT (20:40 UTC)
In effect from
Nov 1, 2011, 1:00 AM CDT
Expired
Nov 1, 2011, 9:00 AM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Tishomingo County, MS, Carroll County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Oct 31, 3:31 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 31, 3:31 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT MON OCT 31 2011

.DISCUSSION...

CURRENTLY...HIGH PRESSURE COVERS THE MIDSOUTH WITH CLEAR SKIES AND
LIGHT WINDS. A VERY DRY AIRMASS IS IN PLACE WITH DEWPOINTS IN THE
20S AND RH VALUES DOWN TO AROUND 20 PERCENT. THE LOW DEWPOINTS
HAVE ALLOWED TEMPS TO WARM INTO THE UPPER 60S IN SOME PLACES TO
70 DEGREES AT MEMPHIS. AN ELEVATED FIRE DANGER EXISTS ACROSS THE AREA
DUE TO LOW RH VALUES AND DRY FUELS.

TONIGHT THROUGH WEDNESDAY...HIGH PRESSURE WILL SLIDE TO THE EAST
AND REMAIN STATIONARY OVER THE SOUTHEAST STATES THROUGH
WEDNESDAY. A VERY DRY AIRMASS WILL REMAIN ACROSS THE AREA WITH
LITTLE IF ANY CLOUD COVER. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPS TO DROP QUICKLY TONIGHT. A FREEZE WARNING HAS BEEN ISSUED
ALONG THE TENNESSEE RIVER WITH A FROST ADVISORY FOR MUCH OF THE
REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. LIGHT SOUTH
WINDS SHOULD KEEP TEMPS A LITTLE WARMER ACROSS THE MISSISSIPPI
DELTA. SUNNY SKIES WILL CONTINUE ON TUESDAY WITH SLIGHTLY WARMER
TEMPERATURES. AN ELEVATED FIRE DANGER WILL CONTINUE TUESDAY
AFTERNOON WITH LOW RH VALUES...DRY FUELS AND SLIGHTLY STRONGER
SOUTHERLY WINDS..ESPECIALLY ACROSS THE DELTA. CLEAR SKIES AND COOL
TEMPERATURES EXPECTED AGAIN TUESDAY NIGHT. ANOTHER MILD DAY WITH
PLENTY OF SUNSHINE ON TAP FOR WEDNESDAY. CONDITIONS WILL BE
BREEZY BY WEDNESDAY AFTERNOON AS THE PRESSURE GRADIENT STRENGTHENS
WITH THE APPROACH OF THE NEXT LOW PRESSURE SYSTEM.

WEDNESDAY NIGHT AND THURSDAY...A POTENT MID LEVEL TROF WILL
QUICKLY MOVE OUT OF THE SOUTHERN ROCKIES WEDNESDAY AND ACROSS THE
SOUTHERN PLAINS WEDNESDAY NIGHT. SURFACE LOW PRESSURE WILL TRACK
INTO SE MISSOURI BY 12Z THU WHILE A COLD FRONT MOVES ACROSS THE
MIDSOUTH LATE WEDNESDAY NIGHT AND THURSDAY MORNING WITH NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS. GENERALLY FOLLOWED THE
SLIGHTLY SLOWER 12Z GFS AND ECMWF SOLUTIONS SINCE THE FASTER 12Z
NAM IS THE OUTLIER. MOST OF THE PRECIP WILL BE EAST OF THE RIVER
BY 12Z THU AND OUT OF THE MIDSOUTH BY 18Z THU. THERE WILL PROBABLY
BE SOME WRAPAROUND CLOUDS AND SHOWERS THURSDAY
AFTERNOON...ESPECIALLY ACROSS NORTHERN SECTIONS. TEMPS WILL BE
COOL WITH HIGHS IN THE 50S NORTH TO LOWER 60S SOUTH.

THURSDAY NIGHT THROUGH SATURDAY...LEFT A SMALL CHANCE OF RAIN
ACROSS NORTHEAST SECTIONS THURSDAY EVENING. UPPER LEVEL HIGH
PRESSURE AND WEAK SURFACE HIGH PRESSURE WILL PREVAIL ACROSS THE AREA
BY EARLY FRIDAY MORNING. SOUNDINGS INDICATE THE POSSIBILITY OF
LOW CLOUDS AND FOG DEVELOPING BY FRIDAY MORNING. WEAK HIGH
PRESSURE WILL CONTINUE FOR FRIDAY WITH COOL TEMPERATURES AND SOME
SUN. TEMPS WILL START TO WARM SATURDAY AND RAIN FREE WEATHER WILL
CONTINUE AS SOUTHERLY WINDS DEVELOP AHEAD OF A STRENGTHENING SYSTEM
OVER THE PLAINS.

SUNDAY AND MONDAY...A FRONT WILL MOVE INTO THE AREA AND THERE IS
SOME DISAGREEMENT AS TO HOW FAR SOUTH IT WILL PUSH. DECIDED TO TO
A COMPROMISE BETWEEN THE WETTER GFS AND THE DRIER ECMWF AND PAINT
BROAD 20 PERCENT POPS THROUGH THE PERIOD THOUGH CONFIDENCE IS
QUITE LOW.

SJM

&&

.AVIATION...

18Z TAF CYCLE

VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD.

LIGHT WEST WINDS THIS AFTERNOON WILL BECOME EITHER CALM OR VERY
LIGHT FROM THE SOUTH OVERNIGHT. SOUTH WINDS WILL THEN INCREASE
LATE IN THE PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  72  47  74 /   0   0   0   0
MKL  33  70  39  72 /   0   0   0   0
JBR  41  71  44  71 /   0   0   0  10
TUP  35  70  41  71 /   0   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR TISHOMINGO.

     FROST ADVISORY FROM 1 AM TO 9 AM CDT TUESDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PONTOTOC-PRENTISS-TIPPAH-UNION-YALOBUSHA.

TN...FREEZE WARNING FROM 1 AM TO 9 AM CDT TUESDAY FOR CARROLL-DECATUR-
     HARDIN-HENDERSON-HENRY.

     FROST ADVISORY FROM 1 AM TO 9 AM CDT TUESDAY FOR CHESTER-
     CROCKETT-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-MADISON-MCNAIRY-
     OBION-WEAKLEY.

&&
Hazardous weather outlook, Oct 31, 5:01 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
501 AM CDT MON OCT 31 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
501 AM CDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN ELEVATED FIRE WEATHER DANGER WILL OCCUR ACROSS THE MIDSOUTH
THIS AFTERNOON. A FIRE WEATHER NOTIFICATION MESSAGE HAS BEEN SENT.

AREAS OF FROST WILL OCCUR LATE TONIGHT FROM THE MISSOURI BOOTHEEL
ACROSS MUCH OF WEST TENNESSEE INTO MUCH OF NORTH MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FROST WILL OCCUR EARLY TUESDAY MORNING FROM THE MISSOURI
BOOTHEEL ACROSS MUCH OF WEST TENNESSEE INTO MUCH OF NORTH
MISSISSIPPI.

AN ELEVATED FIRE WEATHER DANGER MAY OCCUR TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:40 PM CDTFrost AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 8 more17 hr

Nearby

Freeze Warnings in Tennessee, 2011Freeze Warnings in Mississippi, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.